Alert archive / Michigan / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 10, 1999, 7:52 PM EDT for Midland County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 10, 1999, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Midland County, MI
The radar
The Grand Rapids radar (KGRR), 126 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDTX 102354 FFWDTX MIC111-110300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 752 PM EDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN SOUTHEASTERN LOWER MICHIGAN * UNTIL 1100 PM EDT * AT 750 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN JUST SOUTHWEST OF MIDLAND... MOVING SLOWLY NORTHEAST AT 5 MPH. * A CLUSTER OF THUNDERSTORMS WILL PERSIST AROUND THE CITY OF MIDLAND AT LEAST THROUGH 9 PM. DOPPLER RADAR ESTIMATES SHOW THAT OVER 2 INCHES OF RAIN LIKELY HAS FALLEN IN THE MIDLAND AREA BETWEEN 630 PM AND 745 PM. .ADDITIONAL RAINFALL COULD RESULT IN OVER 4 INCHES OF TOTAL RAINFALL IN PARTS OF THE MIDLAND AREA BY 9 PM. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! DJF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:20 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 3:20 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 320 PM EDT THU JUN 10 1999 MAIN CONCERN THIS FORECAST IS THE CONVECTIVE POTENTIAL THROUGH THE PERIOD. NO LARGE SCALE DIFFERENCES IN THE MODELS...AND FEW LARGE SCALE FEATURES TO AFFECT SOUTHEAST MI THROUGH SATURDAY. HOWEVER...MANY MESOSCALE FEATURES RESIDE TO INITIATE CONVECTION. WITH ELONGATED TROUGH REMAINING TO THE WEST...THE WEAK SOUTH TO SOUTHWEST FLOW WILL CONTINUE TO BRING WEAK SHORT WAVE ENERGY THROUGH. LAKE BREEZE INTERACTIONS...OUTFLOWS...AND ANY DIFFERENTIAL HEATING THAT TAKES PLACE...IN THE WARM MOIST LAYER...WILL FACTOR IN FOR THUNDERSTORM DEVELOPMENT. THE VERY LIGHT SURFACE FLOW WILL ENABLE LAKE ONSHORE BOUNDARIES TO INITIATE IN THE AFTERNOON AND EVENING HOURS. IN ADDITION THETA E RIDGE LAYS RIGHT ACROSS SOUTHEAST LOWER THROUGH THE DAY SATURDAY...ONLY SLOWLY DRIFTING EAST DURING THE PERIOD. ALTHOUGH MOST CONVECTION WILL BE DIURNALLY DRIVEN...ANY WEAK DISTURBANCE ALOFT...ALONG WITH SOME LEFTOVER MESOSCALE BOUNDARIES WILL BE ENOUGH TO ENCOURAGE SOME DEVELOPMENT EVEN AT NIGHT. NO LARGE SCALE CONVECTION ANTICIPATED IN SOUTHEAST MI AS FAVORED JET QUADRANTS REMAIN WELL OFF TO THE NORTHWEST. WITHOUT ANY SYNOPTIC FORCING WOULD EXPECT ONLY THE SCATTERED VARIETY STORMS. WITH VERY WEAK FLOW ANY SEVERE THREAT WOULD BE ISOLATED THIS EVENING...AND LIKELY PULSE IN NATURE. ALSO WITH PRECIPITABLE WATER VALUES RUNNING AROUND 1.25...AND ANY STORMS MOVING REAL SLOW...WILL MENTION POTENTIAL FOR HEAVY RAIN TONIGHT. UNSETTLED SCENARIO PICTURED RIGHT THROUGH THE WEEKEND. AND STILL LOOKING AT A COOL DOWN NEXT WEEK. ALTHOUGH MRF IS BACKING OFF A LITTLE ON STRENGTH OF THE COOL AIR FOR NEXT WEEK. FWC TEMPERATURES LOOK REASONABLE...HENCE WILL STICK PRETTY CLOSE. .DTX...NONE. STRUBLE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:27 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 63 min |
| Jun 10, 7:29 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 46 min |
Nearby
Flash Flood Warnings in Michigan, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.